MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 RATCHETING MODULAR THAN; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER2 RATCHETING MODULAR THAN; MISC ORTHO SURGICAL INSTR
Model Number 286715350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was a removal procedure in the lumbar spine for treating ossification of posterior longitudinal ligament (opll) on (b)(6) 2021.During the procedure, the tip of the t20 screwdriver was stripped, the tip of the xpdm poly screwdriver chipped and the viper2 ratchet handle broke.It was confirmed that no fragment was left in the patient¿s body.The procedure was completed using replacement instruments.The patient outcome was stable.No further information is available.This report is for one (1) viper2 ratcheting modular than.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual analysis of the returned sample revealed that viper2 ratcheting modular no visual issues were identified.The dimensional inspection was not performed due to alleged complaint condition.The observed condition of viper2 ratcheting modular than in the device was not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for viper2 ratcheting modular than.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :a review of the receiving inspection (ri) for viper2 ratcheting modular than was conducted identifying that lot number gb0510 was released in two batches.Batch1: lot qty of units were released on (b)(4) 2010 with no discrepancies.Batch2: lot qty of units were released on (b)(4) 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 RATCHETING MODULAR THAN
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12656650
Report Number1526439-2021-02195
Device Sequence Number3750254
Product Code LXH
UDI-Device Identifier10705034214030
UDI-Public10705034214030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286715350
Device Catalogue Number286715350
Device Lot NumberGB73397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T20 SCREWDRIVER SHAFT; XPDM QUICK-CON SI POLY SCWDRVR; T20 SCREWDRIVER SHAFT; XPDM QUICK-CON SI POLY SCWDRVR
Patient SexUnknown